# SDR CAL950621

- Difficulty date: July 27, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14341
- Make and model: Boeing 7373T0
- Aircraft serial: 23579
- System (JASC): 2210 · Autopilot System
- Part: Coupler
- Part number: 4030952906
- Condition: Rate Gyro Failed
- Location: Yaw Damper
- Stage of operation: DE
- Nature of condition: F
- Precautionary procedure: H

## Discrepancy

FLT 0131-MEX-THE YAW DAMPER WENT FULL SCALE RT WITH RUDDER MOVEMENT TO THE RT AT APPROX 11,000 FT WITH AIRSPEED BETWEEN 180 AND 170.  THE YAW DAMPER WAS TURNED OFF AND RUDDER WENT BACK TO NORM.  THE AUTOPILOT ACCY UNIT WAS REMOVED DURING T/S AND TESTED GOOD PER MM 22-11-36.  THE YAW DAMPER COUPLER WAS REPLACED AS A PRECAUTION.  ALSO, THE RUDDER PCU AND STANDBY RUDDER PCU WERE BOTH R/R.  OPS OF BOTH UNITS CHKD GOOD.  S/D - FAILURES BEEN ATTRIBUTED TO THE YAW DAMPER COUPLER WHICH WAS FOUND TO HAVE A FAULTY RATE GYRO.  NO TROUBLE WAS FOUND WITH THE STANDBY RUDDER PCU.  THE RUDDER PCU DID NOT PASS ACCEPTANCE TEST, BUT NO DISCREPANCIES WERE FOUND THAT COULD HAVE LEAD TO YAW DAMPER ANOMALY.  (M)
